A 18-year-old female asked:
i have a few tooth abcess and i'm not allergic to amoxcillin but my face and lips where swollen ad i've been on amox for a few days plus puffy eyes?
4 doctor answers
Dr. Robert Mokbel answered
41 years experience Dentistry
Call your doctor: You may need a different antibiotic, you may be either allergic to Amoxicillin or the antibiotic is not working well especially if you are not getting better.
Answered on Mar 18, 2015
Dr. Gary Sandler answered
53 years experience Dentistry
Swollen face: Are you also being treated for the cause of the tooth infections? Taking antibiotics alone will not necessarily bring the swelling down. You might require an incision ; drainage if the infection is walled off from the body's defense mechanisms. An increase in antibiotic dose or a change to another antibiotic might be required. A culture might also be required to determine the best antibiotic 2 use.
Answered on Jan 6, 2014
Dr. Robert Trager answered
54 years experience Dentistry
What is dose?: You could be taking not enough of amoxicillin-500mg 4x a day- if no reduction in swelling have dentist switch you to clindamycin.
Answered on Sep 12, 2014
Dr. Gary Brigham answered
50 years experience Orthodontics
Consult your dentist: Your continued swelling may indicate a need to review or adjust your antibiotic to combat the infection. If your dentist determines that the dosage is appropriate, he may decide to switch you to a different antibiotic. Call your dentist for immediate attention to this problem.
Answered on Sep 28, 2016
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!